Florida, 2022

Funnel Cloud in Florida, June 14, 2022

June 14, 2022 · NWS TBW · 1 event in 1 county or zone

Afternoon thunderstorms produce funnel cloud near Cleveland along the Peace River in Charlotte County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Afternoon thunderstorms produce funnel cloud near Cleveland along the Peace River in Charlotte County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 14, 1:22 PM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 14, 1:22 PM EST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
222 PM EDT Tue Jun 14 2022

.DISCUSSION...
Issued at 219 PM EDT Tue Jun 14 2022

A mid/upper level ridge over the southeastern U.S. remains in place
through Wednesday and then expands westward through the end of the
week. At the surface, the Atlantic ridge axis sits across the
central Florida peninsula with rather light flow becoming
west/northwest in the afternoon as the sea breeze kicks in. Rain
chances will continue to be a bit lower than normal for this time of
year, but still expect isolated to scattered showers and
thunderstorms, with the majority of the activity away from the
immediate coast. Temperatures will also run quite warm with the
ridge aloft. Highs will top out in the mid 90s in some spots
(nearing records in a few places), with heat indices reaching up to
around 108F or so Wednesday and Thursday afternoon and nearing or
reaching Heat Advisory criteria.

This weekend, troughing builds over the northeast extending down the
east coast, helping to lower heights across the region and also
pushing a weak front toward north Florida late Saturday into Sunday.
This setup will lead to increasing rain chances, especially for
Sunday, before returning to a more typical pattern for early next
week.

&&

.AVIATION...
(18Z TAFS)
Issued at 219 PM EDT Tue Jun 14 2022

VFR conditions are expected through the forecast period. Some
thunderstorm activity will be possible through the rest of the
afternoon and evening, mainly for KLAL and the southwest Florida
sites. West to northwest winds this afternoon will become light and
variable overnight.

&&

.MARINE...
Issued at 219 PM EDT Tue Jun 14 2022

High pressure will remain over the area for the next several days,
with light winds each morning becoming onshore with the sea breeze
in the afternoon. No headlines are expected.

&&

.FIRE WEATHER...
Issued at 219 PM EDT Tue Jun 14 2022

No fire weather concerns as relative humidity values will remain
above critical levels. Isolated to scattered showers and
thunderstorms will be possible for the next few afternoons, mainly
away from the immediate coast. Otherwise, hot and humid conditions
will continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  80  94  80  93 /  10  20  10  40
FMY  76  93  77  92 /  40  40  20  40
GIF  76  95  77  94 /  40  30  20  50
SRQ  77  92  77  91 /  10  20  20  40
BKV  74  94  75  94 /  10  20  10  40
SPG  80  92  80  90 /  10  20  10  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

05/Carlisle

In the hours before

Special weather statement, Jun 14, 3:08 PM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
408 PM EDT Tue Jun 14 2022

FLZ057-142045-
Highlands FL-
408 PM EDT Tue Jun 14 2022

...A strong thunderstorm will impact portions of northwestern
Highlands County through 445 PM EDT...

At 408 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sebring Regional Airport, or 13 miles east of Sebring, moving west at
10 mph.

HAZARD...Winds of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sebring, Avon Park, Sebring Regional Airport, Lake Josephine, Lorida,
Avon Park Air Force Range, Sebring Shores and Avon Park Executive
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2736 8152 2764 8153 2764 8114 2760 8114
      2759 8116 2758 8116 2756 8118 2755 8121
      2752 8121 2751 8120 2749 8121 2748 8118
      2744 8114 2741 8114 2740 8113
TIME...MOT...LOC 2008Z 096DEG 9KT 2746 8123

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Jun 14, 3:50 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
450 PM EDT Tue Jun 14 2022

FLZ057-142130-
Highlands FL-
450 PM EDT Tue Jun 14 2022

...A strong thunderstorm will impact portions of central Highlands
County through 530 PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Istokpoga, or 9 miles west of Basinger, moving southwest at 15
mph.

HAZARD...Winds of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Placid, Sylvan Shores, Lake Istokpoga, Lake Josephine, Archbold,
Placid Lakes, Brighton and Cornwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2721 8116 2715 8117 2715 8151 2738 8152
      2747 8118 2744 8114 2741 8114 2739 8112
      2738 8110 2738 8107 2736 8103 2734 8105
      2730 8103 2729 8100 2726 8100 2725 8098
      2723 8098 2721 8094
TIME...MOT...LOC 2050Z 055DEG 20KT 2736 8117

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW

The radar

The Tampa radar (KTBW), 91 km away, was scanning. The volume nearest the first event began at 22:07 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Charlotte

When
June 14, 5:10 PM EST
Where
Charlotte County, 1.38 mi N of Cleveland
Reported by
Broadcast Media
Coordinates
26.970, -81.990

Broadcast media relayed photo of funnel cloud over the Peace River near Cleveland.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026933.